Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Structural instability of exponential functions


Author: Zhuan Ye
Journal: Trans. Amer. Math. Soc. 344 (1994), 379-389
MSC: Primary 30D05; Secondary 58F23
DOI: https://doi.org/10.1090/S0002-9947-1994-1242788-8
MathSciNet review: 1242788
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We first prove some equivalent statements on J-stability of families of critically finite entire functions. Then, with these in hand, a conjecture concerning stability of the family of exponential functions is affirmatively answered in some cases.


References [Enhancements On Off] (What's this?)

  • [1] I. N. Baker and P. J. Rippon, Iteration of exponential functions, Ann. Acad. Sci. Fenn. 9 (1984), 49-77. MR 752391 (86d:58065)
  • [2] A. F. Beardon, Iteration of rational functions, Graduate Texts in Math., vol. 132, Springer-Verlag, 1991. MR 1128089 (92j:30026)
  • [3] R. Devaney, Julia sets and bifurcation diagrams for exponential maps, Bull. Amer. Math. Soc. 11 (1984), 167-171. MR 741732 (86b:58091)
  • [4] -, The structural instability of $ \exp (z)$, Proc. Amer. Math. Soc. 94 (1985), 545-548. MR 787910 (86m:58093)
  • [5] R. Devaney and M. Krych, Dynamics of $ \exp (z)$, Ergodic Theory Dynamical Systems 4 (1984), 35-52. MR 758892 (86b:58069)
  • [6] A. Eremenko and Yu. M. Lyubich, Dynamical properties of some classes of entire functions, Ann. Sci. Ecole Norm. Sup. 42 (1992). MR 1196102 (93k:30034)
  • [7] R. Mañe, P. Sad, and D. Sullivan, On the dynamics of rational maps, Ann. Sci. Ecole Norm. Sup. 16 (1983), 192-217.
  • [8] C. McMullen, Families of rational maps and iterative root-finding algorithms, Ann. of Math. (2) 125 (1987), 467-494. MR 890160 (88i:58082)
  • [9] J. Milnor, Dynamics in one complex variable, SUNY at Stony Brook #5 preprint, 1990. MR 2193309 (2006g:37070)
  • [10] G. Valiron, Fonctions analytiques, Presses Universitaires de France, Paris, 1954. MR 0061658 (15:861a)
  • [11] J. Zhou and Z. Li, structural instability of mapping $ z \to \lambda \exp (z)\;(\lambda > {e^{ - 1}})$, Sci. China Ser. A 30 (1989), 1153-1161. MR 1057994 (91g:58231)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D05, 58F23

Retrieve articles in all journals with MSC: 30D05, 58F23


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1242788-8
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society